Endometriosis UK
37,432 members32,911 posts

Decapeptyl and Moods

I've been on the decapeptyl injection for endometriosis for 2 months now, I'm due my next injection next month. Recently, I've been feeling my moods completely slipping. I'm having thoughts I would never normally have, my self esteem and confidence is completely shattered, I've never felt so low and alone before. Has anyone ever felt like this? Im assuming its side effects from the injection as nothing in my life has changed except this. I just feel like I don't know what to do anymore.

4 Replies
oldestnewest

Hi Jade, I'm on Zoladex injections again (was on them for 2 years then had a 14 months break but am now back on them) & they have been fantastic. I also have to take Premarin tablets to combat the menopausal symptoms but it's so worth it as I'm no longer in pain from my endo which was totally debilitating. Maybe ask your GP or consultant if you can go on them ? I have no side effects, just happy that I'm pain free again.

Reply

Hiya. I've currently been having decapeptyl injections for the past 16weeks. I felt similar to you, my emotions were all over the place and I struggled over the festive season (I usually love christmas). One minute I'm happy and laughing, then all of a sudden,this overwhelming feeling of emptiness/numbness takes over.

I'm usually good at dealing with my emotions however since my injection, I've really not felt myself. Same as you, I like to think I am a confident person, although these last few months, I don't want to be around anyone and I don't want to talk to anyone.

Hope this helps and remember, you're not alone xx

Reply

This is EXACTLY what I’ve been like. I was the same over Christmas and I normally love it too. I can be laughing, joking and having the best time and suddenly just numb. I don’t know what to do about these feelings, what are you’re thoughts on a plan of action? I’m LOVING the no pain, but I feel crippled by my emotions so it’s really a catch 22 for me at the minute!

Thank you for your reply, it’s made me feel so much better knowin I’m not going crazy or alone. Xxxx

Reply

Hello jadebwxo, sorry you are feeling a bit low.

Decapeptyl is a GnRH Analogue and while this class of drug can be very effective at suppressing the symptoms of Endometriosis, mood changes are one of the known side effects of this treatment and some people find themselves feeling low on them.

You can download a detailed list of side effects published by Decapeptyl’s manufacturer here:

medicines.org.uk/emc/produc...

Has your Specialist / GP prescribed a dose of "add-back" HRT alongside Decapeptyl? Low mood is a side effect associated with the hypoestrogenic (oestrogen deficient) state Decapeptyl causes, which is why being prescribed a therapeutic dose of "add-back" HRT can help alleviate it.

Sometimes, particularly with things like hormonal mood changes, it can be really helpful just to know that it is the drug making you feel a bit out of sorts. That alone can make experiencing such side effects just a little bit easier to cope with.

But please do get back in touch with your prescribing specialist / GP about how you are feeling. Their responsibility does not end at prescribing Decapeptyl, it is their job to support you throughout your treatment and help manage any side effects you mays suffer. If you are struggling to secure effective support, then it can be helpful to print off the manufacturer's guidelines and refer to them directly when you discuss any new symptoms / side effects you've developed while on Decapeptyl with your Specialist or GP.

Hope things improve and you are feeling back to your old self soon, x X x

Reply

You may also like...